Back close

On an efficient octic order sub-parametric finite element method on curved domains

Publication Type : Journal Article

Publisher : Computers & Mathematics with Applications

Source : Computers & Mathematics with Applications, Vol.143 pp. 249-268.

Url :

Campus : Bengaluru

School : School of Engineering

Department : Mathematics

Year : 2023

Abstract : An efficient finite element method using the sub-parametric transformations of the curved boundaries for the 45-node octic order triangular element is presented in this paper. The one-sided curved and two-sided straight triangle in the universal coordinate system is mapped onto an isosceles triangle and in the ( )-coordinate system by using an isoparametric coordinate transformation. Using such a transformation, the curved edge of the triangular element is altered implicitly by a newly defined octic curve. Such an octic curve is obtained by using the topology of the curved edge. With an apparent condition of arc being a parabola, a new transformation is developed to find a unique curve for each edge that passes through the points on the original curved arc. Overall, the new sub-parametric transformations are developed, these include the transformation for the curved edge on the original boundary, in addition to the parameters from the curved triangle's interior. Several numerical experiments are presented to show the efficacy of the proposed method. The computational results obtained for a boundary value problem using octic order basis functions outperform the results obtained using the existing higher order basis functions such as quadratic (6-node), cubic (10-node), quartic (16-node), quintic (21-node), sextic (28-node), and septic (36-node) order triangular elements (TEs) with curves. The method implemented in this paper can be easily extendable to quasi-static and dynamic crack evolution problems within linear and nonlinear elasticity.

Cite this Research Publication : Sasikala J., Kesavulu Naidu V., Venkatesh B., S.M. Mallikarjunaiah," On an efficient octic order sub-parametric finite element method on curved domains", Computers & Mathematics with Applications, Volume 143, 2023, Pages 249-268, ISSN 0898-1221

Admissions Apply Now